Results 1 to 4 of 4

Thread: TSH jump at 5 weeks pregnant

  1. #1
    Join Date
    Aug 2011
    Posts
    5

    Default TSH jump at 5 weeks pregnant

    Dr. Greene,

    I am 5 weeks pregnant after my first IVF and just had my TSH checked. It jumped from 1.47 prior to IVF (was on 50mcg synthroid) to 5.4. I do have symptoms of coldness and fatigue. My RE increased my dosage to 100mcg and will recheck my level in a few weeks.

    My question is does this mean I will have a miscarriage with this high of level. I already had a miscarriage 6 months ago (8 weeks) which was assumed to be chromosomal due to my age (36.) Also, is there anything else I can do to bring it down faster? I'm so upset as I feel as if this pregnancy is now doomed.

    other lab work
    8dp5dt hcg 140 prog 30, estrogen 440
    20dp5dt hcg 4000, prog 56, estrogen 1000

    thanks so much!

  2. #2
    Join Date
    Sep 2008
    Posts
    151

    Default

    Dear jbex1975,
    Congratulations on your pregnancy! The challenges of IVF are many and you've passed the most critical first step towards success. At this point you are well informed to remain vigilant so I applaud you for following up your TSH level. What you are experiencing is VERY common; so much so that it is actually the current topic on my blog: https://thegreeneguide.wordpress.com/. Check it out and I think you'll be very reassured . All the data shows that the steps that you have taken with your doctor should remove any associated risk. So remain cautiously optimistic and please follow up in a few weeks to let us know that all is well.

    Best thoughts,
    ~Robert

    Robert Greene, MD, FACOG

  3. #3
    Join Date
    Aug 2011
    Posts
    5

    Default

    Dr Greene,

    Thanks so much for your quick response! You have definitely helped me relax (a little.)

    One more quick question. I know it takes several weeks for the increased dose to be reflected in lab work but is the increased dose of medication immediately available for the fetus to use?

    Thank you!

  4. #4
    Join Date
    Sep 2008
    Posts
    151

    Default

    In a word "yes." As soon as you begin taking the higher dose, it becomes available. The reason that everyone waits several weeks before they do any blood level testing is because it takes a bit longer for the blood level to stabilize--which is typically a lower level then we you first start this new dose. Hope this makes sense.

    Best thoughts,
    ~Robert

    Robert Greene, MD, FACOG

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •